Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 54, NWS Omaha, NE

May 10, 2016Butler County, Dodge County, Saunders County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 10, 2016, 11:29 PM CDT for Butler County, Dodge County, Saunders County, Nebraska. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2016, 11:29 PM CDT (04:29 UTC)
Expired
May 10, 2016, 11:46 PM CDT
In force
17 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, NE, Dodge County, NE, Saunders County, NE

The radar

The Omaha radar (KOAX), 37 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 6:29 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1798 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:36 PM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, May 10, 6:36 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
636 PM CDT TUE MAY 10 2016

.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 343 PM CDT TUE MAY 10 2016

MAIN FORECAST CONCERN IS CONVECTION TONIGHT. EARLY AFTERNOON
WATER VAPOR IMAGERY INDICATES POTENT MID LEVEL CYCLONE OVER ERN
MT. THIS IS EXPECTED TO TRACK EWD OVER THE NEXT 24 HOURS AND ALLOW
AN ATTENDANT COLD FRONT TO SWEEP THROUGH THE FA. LATEST OBJECTIVE
ANALYSIS INDICATES THAT THE ATMOSPHERE OVER THE WRN CWA CONTS TO
DESTABILIZE WITH AROUND 500-1000 J/KG. REGIONAL RADAR MOSAIC
INDICATES THAT SCT TSRA ARE DVLPG ALNG THE COLD FRONT FROM S-CTNRL
SD INTO CNTRL NEB. SHORT RANGE GUIDANCE IS IN REASONABLY GOOD
AGREEMENT THAT THESE TSRA WILL SHIFT EWD THIS EVNG INTO OUR WRN
FA. DEEP LAYER SHEAR IS MARGINAL AROUND 30 KT AND INSTABILITY
DECREASES WITH EWD EXTEND...BUT APPEARS SUFFICIENT FOR SOME
ORGANIZATION TO THE THUNDERSTORMS WITH SOME MARGINAL WIND AND HAIL
THREAT. THIS INITIAL DIURNALLY DRIVEN ACTIVITY MAY WEAKEN DURING
THE MID EVNG AS WE LOSE INSOLATION...BUT LARGE-SCALE FORCING FOR
ASCENT WILL BE INCREASING BEHIND THE SFC BOUNDARY AND SHOULD LEAD
TO AN INCREASE IN COVERAGE OF SHOWERS AND A FEW ISO TSRA OVERNIGHT
REACHING SOUTHWEST AROUND 12Z. GENERALLY RAINFALL AMOUNTS
OVERNIGHT WILL LIKELY BE OVER AN INCH IN A GOOD PART OF ERN
NEB...ESPECIALLY IN A BAND FROM AROUND LCG TO OLU AND SOUTH TO
LNK. THIS LIKELY WILL HAVE SOME IMPACT ON THE AREA RIVERS THAT ARE
RUNNING HIGH OR IN MINOR FLOOD...BUT RAINFALL RATES ARE EXPECTED
TO BE MUCH LESS THAN LAST NIGHT. THIS WILL LIKELY SIGNIFICANT
LIMIT FLASH FLOODING POTENTIAL...AND GIVEN THE OVERALL AMOUNTS
WILL LIKELY NOT LEAD TO SIGNIFICANT RISES ON AREA RIVERS.

THIS COLD FRONT AND ASSOCIATED PRECIP WILL TEND TO LINGER IN
SOUTHWEST IA THROUGH 15Z...BUT ONCE THIS PUSHES TO THE EAST WE
WILL LIKELY SEE A DRY PERIOD FOR THE REST OF WED INTO FRIDAY. WITH
NORTHWEST FLOW DEVELOPING OVER THE PLAINS ANOTHER WEAK SHORTWAVE
TROUGH WILL MOV THROUGH ON FRIDAY AND WILL INCLUDE A SCHC POP FOR
A FEW SHOWERS.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 343 PM CDT TUE MAY 10 2016

THE WEST NORTHWEST FLOW WILL REMAIN THROUGH A GOOD PART OF THE
EXTNDD FORECAST. A SYSTEM DOES MOV INTO THE WESTERN US LATE IN THE
WEEK AND MOVS THROUGH THE SOUTHERN PLAINS OVER THE WEEKEND...BUT
MUCH OF THE PRECIP ASSOCIATED WITH THIS SYSTEM WILL REMAIN TO THE
SOUTH AND WEST OF OUR FA WITH SFC HIGH PRESSURE AND A DRY NERLY
LOW LEVEL FLOW. TEMPS THROUGH THE WEEKEND WILL BE PRETTY COOL WITH
SOME FROST EVEN POSSIBLE IN THE NORTHERN CWA WITH TMPS IN THE MID
30S. SOME MODERATION IN TEMPS IS EXPECTED INTO EARLY NEXT WEEK AS
HEIGHTS BEGIN TO INCREASE OVER THE NORTHERN PLAINS.

&&

.AVIATION...(00Z TAFS FOR KOMA...KLNK...KOFK THROUGH 00Z THURSDAY)
ISSUED AT 628 PM CDT TUE MAY 10 2016

COMPLEX FORECAST PERIOD AS A COLD FRONT MOVES ACROSS EASTERN
NEBRASKA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG
AND BEHIND THIS BOUNDARY WITH CONDITIONS BECOMING VARIABLE WITHIN
ANY STORM.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...BOUSTEAD
LONG TERM...BOUSTEAD
AVIATION...KERN
Hazardous weather outlook, May 10, 4:45 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT TUE MAY 10 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
445 PM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

THUNDERSTORMS WILL MOVE INTO THE AREA ALONG A COLD FRONT LATE THIS
AFTERNOON AND TONIGHT. ISOLATED STORMS MAY BE STRONG TO SEVERE
PRIMARILY THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE. A FEW STORMS MAY LINGER INTO
WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AND COULD LINGER IN
SOUTHEAST NEBRASKA FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT.

FOBERT

In the hours before

Special weather statement, May 10, 6:10 PM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT TUE MAY 10 2016

NEZ016>018-030-031-042-102345-
ANTELOPE NE-PLATTE NE-PIERCE NE-BOONE NE-MADISON NE-WAYNE NE-
610 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANTELOPE...BOONE...
MADISON...NORTHWESTERN PLATTE...NORTHWESTERN WAYNE AND PIERCE
COUNTIES UNTIL 645 PM CDT...

AT 609 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF OSMOND TO
3 MILES NORTHEAST OF BELGRADE...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...PIERCE...ALBION...BATTLE CREEK...NEWMAN GROVE...ST. EDWARD...
CEDAR RAPIDS...MEADOW GROVE...HADAR...LINDSAY...TILDEN...FOSTER...CORNLEA...
WILLOW CREEK STATE RECREATION AREA...LORETTO AND THE HIGHWAY 14 AND 56
JUNCTION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 50 AND 74.
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 155 AND 177.

LAT...LON 4232 9774 4234 9730 4151 9760 4151 9770
      4153 9771 4153 9788 4151 9789 4150 9827
TIME...MOT...LOC 2309Z 264DEG 12KT 4230 9759 4151 9804

FOBERT
Special weather statement, May 10, 6:48 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
648 PM CDT TUE MAY 10 2016

NEZ017-018-030>032-042-110015-
PLATTE NE-PIERCE NE-STANTON NE-BOONE NE-MADISON NE-WAYNE NE-
648 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STANTON...SOUTHEASTERN
BOONE...MADISON...NORTHERN PLATTE...WESTERN WAYNE AND SOUTHEASTERN
PIERCE COUNTIES UNTIL 715 PM CDT...

AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF PIERCE
TO 5 MILES SOUTH OF ST. EDWARD...AND MOVING EAST NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...MADISON...PIERCE...STANTON...BATTLE CREEK...NEWMAN GROVE...ST.
EDWARD...WINSIDE...PLATTE CENTER...HADAR...HOSKINS...LINDSAY...CARROLL...
CRESTON...HUMPHREY...TARNOV AND CORNLEA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 67 AND 87.
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 121 AND 174.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4228 9747 4230 9703 4152 9743 4151 9770
      4153 9771 4153 9788 4151 9789 4151 9796
TIME...MOT...LOC 2347Z 233DEG 19KT 4226 9745 4150 9790

FOBERT
Local storm report, May 10, 10:33 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1033 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             7 S FRIEND              40.55N 97.28W
05/10/2016  M0.88 INCH       SALINE             NE   TRAINED SPOTTER

&&

DFOBERT
Special weather statement, May 10, 10:47 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1047 PM CDT TUE MAY 10 2016

NEZ050-051-065-066-078-089-110415-
SEWARD NE-BUTLER NE-GAGE NE-LANCASTER NE-SALINE NE-SAUNDERS NE-
1047 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SALINE...NORTHWESTERN
GAGE...WESTERN LANCASTER...SOUTHWESTERN SAUNDERS...SOUTHEASTERN
BUTLER AND EASTERN SEWARD COUNTIES UNTIL 1115 PM CDT...

AT 1046 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF DAVID CITY
TO 3 MILES SOUTHEAST OF SEWARD TO 5 MILES WEST OF WILBER...AND MOVING
EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS ALONG WITH LOCALLY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
LINCOLN...SEWARD...CRETE...DAVID CITY...MILFORD...WILBER...DORCHESTER...
VALPARAISO...DE WITT...CORTLAND...BRAINARD...WESTON...PRAGUE...CLATONIA...
GARLAND...HALLAM...PLEASANT DALE...DWIGHT...PICKRELL AND BEE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 29 AND 63.
 HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS 419 AND 442.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 377 AND 403.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN NEBRASKA.

LAT...LON 4133 9674 4088 9667 4034 9669 4042 9716
      4089 9714 4126 9720
TIME...MOT...LOC 0346Z 270DEG 19KT 4119 9710 4089 9705 4049 9706

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:17 PM CDTSevere Thunderstorm WarningOAXPlatte43 min
May 10, 7:58 PM CDTSevere Thunderstorm WarningOAXColfax, Platte47 min
May 10, 9:02 PM CDTAreal Flood AdvisoryOAXPlatte3 hr
May 10, 10:02 PM CDTSevere Thunderstorm WarningOAXButler, Jefferson, Saline, Seward43 min
May 10, 10:47 PM CDTSpecial Weather StatementOAXButler, Lancaster, Saline, Seward28 min
May 10, 10:55 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Saunders35 min
May 10, 11:44 PM CDTSpecial Weather StatementOAXLancaster31 min
May 11, 12:14 AM CDTSpecial Weather StatementOAXCass46 min
May 11, 12:40 AM CDTSpecial Weather StatementOAXButler35 min
May 11, 12:56 AM CDTSpecial Weather StatementOAXSarpy34 min
May 11, 1:11 AM CDTSpecial Weather StatementOAXButler34 min
May 11, 1:13 AM CDTSpecial Weather StatementOAXSarpy17 min
May 11, 1:23 AM CDTSevere Thunderstorm WarningOAXButler37 min
May 11, 1:28 AM CDTSevere Thunderstorm WarningOAXCass, Sarpy32 min
May 11, 1:46 AM CDTSpecial Weather StatementOAXSaunders29 min
May 11, 2:11 AM CDTSpecial Weather StatementOAXSaunders49 min
May 11, 2:12 AM CDTSevere Thunderstorm WarningOAXSaunders48 min
May 11, 2:46 AM CDTSpecial Weather StatementOAXDouglas29 min
May 11, 2:58 AM CDTSpecial Weather StatementOAXDouglas17 min
May 11, 3:05 AM CDTSevere Thunderstorm WarningOAXDouglas25 min
May 11, 3:27 AM CDTSevere Thunderstorm WarningOAXDouglas, Washington33 min
May 11, 4:11 AM CDTRiver Flood WarningOAXSaunders47 hr
May 11, 4:14 AM CDTRiver Flood WarningOAXSeward53 hr
May 11, 5:11 AM CDTSpecial Weather StatementOAXDouglas, Sarpy49 min
May 11, 5:22 AM CDTAreal Flood AdvisoryOAXDouglas, Sarpy, Saunders3 hr
May 11, 5:38 AM CDTSpecial Weather StatementOAXDouglas37 min
May 11, 5:42 AM CDTSpecial Weather StatementOAXJohnson, Richardson33 min
May 11, 6:07 AM CDTSpecial Weather StatementOAXOtoe38 min
May 11, 6:56 AM CDTRiver Flood WarningOAXSaunders20 hr
May 11, 9:24 AM CDTRiver Flood WarningOAXOtoe4 days
May 11, 9:34 AM CDTAreal Flood WarningOAXSaunders24 hr
May 11, 1:13 PM CDTRiver Flood WarningOAXCass4 days
May 11, 12:15 AM CDTAreal Flood WarningOAXFremont12 hr
May 11, 6:27 AM CDTSpecial Weather StatementOAXFremont48 min
May 11, 9:45 AM CDTRiver Flood WarningOAXFremont24 hr
May 11, 9:45 AM CDTRiver Flood WarningOAXFremont24 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.